MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number rbbddc / epm870619 and no non-conformances related to the reported complaint condition were identified.Summary: an opened box with nine packets of product code epm8706 was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the nine packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.Additional information was requested, and the following was obtained: surgery was completed during the original procedure but delayed procedure by at least 15 min.- patient consequence from this was significantly extended or time.Since multiple sutures broke after all the stitches were placed, the surgeon was quite frustrated.Vessel anastomosis at this stage of the cabg is time consuming.Having to re-sew all those small stitches took quite a while.4 different suture breakages according to the dr.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery?- no altering of patient care due to the suture breakage.What is the patient¿s current status?- patient is recovering today.Event were submitted via 2210968-2021-06716, 2210968-2021-06717, 2210968-2021-08930 and 2210968-2021-08931.
 
Event or Problem Description
It was reported that a patient underwent a cabg surgery on (b)(6) 2021 and suture was used.During the vessel anastomosis, the suture broke when tying.Surgery was completed during the original procedure but delayed procedure by at least 15 min.Another like device was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12543878
Report Number2210968-2021-08930
Device Sequence Number13754503
Product Code GAW
UDI-Device Identifier10705031206854
UDI-Public10705031206854
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberEPM8706
Device Catalogue NumberEPM8706
Device Lot NumberRBBDDC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/28/2021
Patient Sequence Number1